• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Getting off of seroquel

D

DW1233

New member
Joined
Dec 15, 2018
Messages
1
#1
My doctors assistant met with me since my doctor was on an emergency call. This assistant heard not one thing I said and gave me samples of Latuda to start taking and he told me to stop my 200mgs of Seroquel. I told the provider I have been taking seroquel for 14 years but he said go ahead and just go off them. I was okay for about 13 days and then all of a sudden I ended up in the emergency room with cardiac problems and pain in my arm and my neck that was unbearable. I now know that there side effects of going off Seroquel but the doctor sure didn't tell me to expect these changes which is why I'm going to another doctor. The doctors need to go over the life-threatening side effects that could take place I had problems with my heart I have problems with my kidneys from protein buildup and all of this is related to the Seroquel so please talk to your providers every time you change pills and find out what the worst side effect is that the pill has. You need to know because I went through the worst possible he'll I can imagine for 5 days of pain in my arm. Now I'm weaning myself off of a Seroquel a little bit at a time and then the symptoms will go away. Has anybody ever experienced arm leg and neck pain that's so severe you just want to die?
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
41,127
Location
Lancashire
#2
:welcome: to the forum. I was on seroquel a while ago and they told me to just stop it and start on something else instead. I didn't have the side effects you describe but was feeling "off" for quite a while. I didn't think about the sudden nature of coming off them at the time, I put it down to my bipolar flaring up.

I'm on Aripiprazole now and much happier than when I was on Seroquel which I found too sedating. We should all be weaned off one before being out on another. I find your doctor quite shocking in this.
 
P

*Poppy*

Member
Joined
Dec 18, 2018
Messages
14
Location
Northern California
#3
I had little problem with decreasing my rather high Seroquel dose down to 75mg. From 75mg down to 50, then to 25 was not a problem. I'm finding, however, that dropping down below 25mg causes not only insomnia, but odd "pictures" and thoughts when I try to fall asleep. I've been taking Seroquel for roughly 5 years - it has caused terrible weight gain, high blood pressure, high cholesterol, somewhat high glucose. I have to get off the stuff because my health is at risk.

So that is my Seroquel story.